Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Experiencing sore throat, sore ears, back pain and leg pain. Given advil. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
My daughter is away at school. She has been experiencing sore throat, sore ears, upper and lower back pain, and now says her legs are achy. She went to a walk in clinic today, they swabbed for strep, but siad it looked like a virus. Gave her Advil cold and sinus to take. She hasn't had a fever with this.
Posted Mon, 10 Dec 2012 in Ear, Nose and Throat Problems
Answered by Dr. Mohammed Kappan 2 hours later

Thanks for the query.

It is good that a swab test was done. This is part of the routine management. It had ruled out bacterial infection. Viral infections are self-resolving and require only supportive measures. Advil Cold and Sinus would be sufficient to relieve your daughter’s symptoms. She can take it if she is not allergic to any of its contents. It will help her to reduce the soreness in the throat and body aches.
If there is any increase in the symptoms, or if fever or cough starts, it is better to get reviewed as secondary infection may set in. She need other investigations too like blood counts, urine. Otherwise, she should be fine within 3 - 4 days with proper rest and nutrition.

Follow some home care measures.
-     Drink plenty of water.
-     Avoid drinking cold water or soft drinks.
-     Steam inhalation to relieve from congestion.
-     Adequate rest.

Hope I have been of some help to you. Let me know if I can assist you further.

Thank you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor